I have switched to my arm after two pods on my low back with all perfect readings. I now am getting horribly high BG readings after I eat. Some readings come down after 2 hours and others need corrections. I was wondering what everyone does in this situation. Do you ride out the three days and deal with correcting and feeling a little crappy for the sake of saving a pod and insulin or do put on a new pod. Just curious, as I can't seem to make a decision myself (maybe Iam too cloudy from my high BG!). Thanks!
I have experienced this problem as well. I normally ride it out as long as possible to not waist the pod. One thing that has helped is wearing the pod a little lower on the arm. When it's up where the arm meets the shoulder,the tube can get creased with your movements and inhibit absorption. I now only wear a pod on my arm when my lower back absolutely needs a break, but the lower toward the elbow, the better control I have.
Well, there's pod change highs that are transient and seem to have something to do with priming the cannula. I'll just bolus like hell until my BG comes down.
If it's really a difference at the site because of absorbtion, I'll have different basal settings and deal with any post-meal highs by bolusing.
The first time i put it on my arm, i bumpt in to everything (door post etc). It workt fine but I said to myself "Arms forget it". A few days later I spoke yo Ypsomed (dirstributor for thr Netherlands) a asked about the placing on arms. The lady discribed it as follows. For placing on your right arm, you put your right hand on your head, and with your left hand you place the pod on de undersite of your right arm. The canule can point towards your armpit or your elbow. Now it is on the backside of my arm and I do not bump in to anything and can sleep fine with it. I do this frequently and it works fine and BG and perfect.Your dispription makes me think it is on the outsite of your arm. Maybe the tissue of the arm is different their.
It happens to me all the time. I'll be going along perfect and then change the site and boom, through the roof. Other times I'll go three days and not be able to keep it down, change and then can't keep it up. Now that I think about it it may be my that lower back area where it runs high, haven't really paid that close attention. Haven't worn it on my arm yet, may try it next time.
My arms are the place that I have occasional highs post change. It isn't all the time, so it is hard to correct. I have started really pinching up (almost like a skinfold test, pulling the skin even away from muscle, etc.) and this has reduced my arm highs tremendously! Sometimes I would increase my basal by a percent for the next few hours, seems like once the site starts absorbing the insulin, the need for extra goes away.
I have trouble with my arms too, but love having my pod there.
Once they get going though, the pods do fine on my arms.
Before I change pods, I bolus .5 units from the old pod. Then I change pods and immediately when I put on the new pod on my arm, I bolus 1.5 units. Then check after an hour and usually bolus a little more.
Of course everyone's bolus amounts will be different, but I find that by using that technique, I minimize the pod change highs and it works for me.
I think that everyone runs into this problem, probably more times than not. One of the things that I find that works for me is to test 2 hours after a pod change, if it's way out of range, then I bolus for a correction and while the bolus is delivering, I pinch up around the site and roll my thumb and finger back and forth a few times around the pod. Kind of like a "pinch-up massage". I have found that at my next BG check, the numbers are generally down considerably if not well in range. No scientific explanation, but it seems to work. You may want to give it a try.
Interesting! Whether or not there is a scientific explanation, it sounds a lot easier than shaking a dead chicken over the pod after each change.